Symptoms After Stopping Celexa & Trileptal
[Home] [Bipolar News] [Bipolar Disorder] [Medications] [Treatments] [Bipolar Disorder/Job/School] [Disabilities] [Ask the Doctor] [Ask David] [Self-Injury] [Personal Stories] [Graham's Column] [Steven's Column] [Storm's Column] [Columnist Archives] [Suicide] [Community Support] [Family Members] [Expressions] [Greeting Cards] [Books] [Awards] [Links & Rings] [About Us] [Contact Us]

 


Q:  Symptoms After Stopping Celexa & Trileptal


I have been diagnosed with bp for about a year now, but my doctor thinks that it is caused by my work environment.  I just quit my job and got off  40 mg of Celexa, and 900 mg of Trileptal.  I am now experiencing severe headaches and dizzy spells and flashes of light.  It gets bad enough that I fall over.  Is there anyway to get rid of these side affects without getting on other forms of medication?
Thanks
Amber


Dear Amber -- 
Hmm, this is a little tricky.  Other than making sure your doctor knows about these symptoms so that you can make sure somebody's watching and trying to deal with them, here are a few ideas. 

1.  If you came off the Celexa pretty fast, e.g. stopped from 20 mg to zero, you could be having SSRI withdrawal as the basis for the dizziness and the flashes at least.  Ask your doctor if it's all right if you try a half of a Celexa to see if that stops this (if it's become better while you were waiting for a reply here, that would be consistent with this guess and even if you do nothing that should go away eventually, probably within a few more days to a week or two.  

2.  However, one of the reasons to make sure your doc' is on board with this is to make sure you're not having some sort of seizure-like symptom, which could have been being "treated" by the Trileptal; or if you stopped the Trileptal pretty fast, these symptoms could even have been brought on that way (e.g from 900 to zero all at once).  

3. Obviously if it's not medication withdrawal somehow and if you weren't having symptoms like this before you started Celexa and Trileptal, then one has to wonder what these symptoms are, since they're not at all typical of bipolar disorder (that is, these symptoms alone don't suggest your bipolar disorder is returning).   So if it isn't resolving on it's own somehow by now, that's why you'd really need to be in touch with your doc' to make sure somebody (a primary care type, or neurologist, if not your psychiatrist) is trying to figure this out.  

Dr. Phelps


Published December, 2002

 

Bipolar World   1998, 1999, 2000, 2001, 2002, 2003, 2004, 2005, 2006, 2007, 2008, 2009, 2010, 2011, 2012, 2013, 2014
Owners: 
Allie Bloom, David Schafer, M.Ed. (Blackdog)
Partners:  John Haeckel, Judith (Duff) 
Founder:  Colleen Sullivan
 

Email Us at Bipolar World

 

About Us  Add a Link  Advance Directives  Alternative Treatments  Ask the Doctor   Ask Dr. Plyler about Bipolar Disorder   Ask The Doctor/ Topic Archives  Awards  Benny the Bipolar Puppy  Bipolar Chat  Bipolar Children  Bipolar Disorder News  Bipolar Help Contract  Bipolar World Forums  Book Reviews  Bookstore  BP & Other mental Illness   Clinical Research Trials & FDA Drug Approval   Community Support   Contact Us  The Continuum of Mania and Depression   Coping   Criteria    Criteria and Diagnosis  Criteria-World Health Disabilities,  DSMV-IV   Dual Diagnosis  eGroups  Expressions (Poetry, Inspiration, Humor, Art Gallery, Memorials  Family Members   Getting Help for a Loved One who Refuses Treatment  Greeting Cards  History of Mental Illness  Indigo  Job and School  Links  Manage Your Medications  Medications   Medication and Weight Gain    News of the Day  Parent Chat  Pay for Meds  Personal Stories  Self Help  Self Injury  Significant Others  Stigma and Mental Health Law  Storm's Column  Suicide!!!  The Suicide Wall  Table of Contents   Treatments  Treatment Compliance  US Disability  Veteran's Chat  What's New?